Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 17, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Sep 27, 2020, 3:54 AM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Sep 28, 2020, 12:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 3:54 AM MDT (09:54 UTC)
- In effect from
- Sep 28, 2020, 12:00 AM MDT
- Expired
- Sep 28, 2020, 2:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 34 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4436 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS74 KEPZ 270954 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 354 AM MDT Sun Sep 27 2020 NMZ413-417-TXZ418>424-272200- /O.NEW.KEPZ.WI.Y.0017.200928T0600Z-200928T1600Z/ Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 354 AM MDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT MONDAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 50 to 55 mph expected. Stronger winds gusts will occur along the western slopes of area mountains, including west El Paso, far eastern Las Cruces, and areas west of the Hueco Mountains. Blowing dust is also expected. * WHERE...Hudspeth County, the Otero Mesa, the southern half of the Tularosa Basin, and El Paso County, including the entire city of El Paso. * WHEN...From midnight tonight to 10 AM MDT Monday. * ADDITIONAL DETAILS...Expect the strongest winds to occur generally between 2am and 7am Monday. Gusty winds will blow around unsecured objects and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can create hazardous driving conditions, especially for high profile vehicles. Use extra caution while driving. Be sure to secure loose outdoor objects. Blowing dust will also be likely and may impact travel. If you encounter reduced visibility while driving, either slow your speed to match the conditions or pull completely off of the road, take your foot off the brakes and turn off your lights, and wait for conditions to improve. && $$ Pegram
4 follow-up statements
587 WWUS74 KEPZ 271935 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 135 PM MDT Sun Sep 27 2020 NMZ417-TXZ420-422-281000- /O.NEW.KEPZ.HW.W.0004.200928T0800Z-200928T1600Z/ /O.EXT.KEPZ.WI.Y.0017.200928T0600Z-200928T0800Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, and Sierra Blanca 135 PM MDT Sun Sep 27 2020 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM MDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 10 AM MDT MONDAY... * WHAT...As the strong coldfront approaches, NE winds will increase to 25 to 30 mph with gusts up to 45 mph to start. A couple hours later, winds strengthen to 30 to 40 mph with gusts up to 50 to 55 mph. The strongest winds will occur along the western slopes of area mountains, including the Hueco Mountains. Blowing dust is also expected. * WHERE...Hudspeth County, the Otero Mesa, and the Hueco Mountains * WHEN...The wind advisory begins at midnight tonight. At 2 AM MDT it is upgraded to a warning, which will last through 10 AM MDT Monday. * ADDITIONAL DETAILS...Expect the strongest winds to occur generally between 2am and 7am Monday. Gusty winds will blow around unsecured objects and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ413-TXZ418-419-421-423-424-281000- /O.CON.KEPZ.WI.Y.0017.200928T0600Z-200928T1600Z/ Southern Tularosa Basin-Western El Paso County- Eastern/Central El Paso County-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 135 PM MDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT MONDAY... * WHAT...Northeast winds 30 to 35 mph with gusts up to 50 mph expected. Stronger winds gusts will occur along the western slopes of area mountains, including west El Paso, far eastern Las Cruces, and areas west of the Hueco Mountains. Blowing dust is also expected. * WHERE...Hudspeth County, the Otero Mesa, the southern half of the Tularosa Basin, and El Paso County, including the entire city of El Paso. * WHEN...From midnight tonight to 10 AM MDT Monday. * ADDITIONAL DETAILS...Expect the strongest winds to occur generally between 2am and 7am Monday. Gusty winds will blow around unsecured objects and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can create hazardous driving conditions, especially for high profile vehicles. Use extra caution while driving. Be sure to secure loose outdoor objects. Blowing dust will also be likely and may impact travel. If you encounter reduced visibility while driving, either slow your speed to match the conditions or pull completely off of the road, take your foot off the brakes and turn off your lights, and wait for conditions to improve. && $$ Dhuyvetter
724 WWUS74 KEPZ 280127 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 727 PM MDT Sun Sep 27 2020 TXZ418-281600- /O.EXA.KEPZ.HW.W.0004.200928T0800Z-200928T1600Z/ /O.EXT.KEPZ.WI.Y.0017.200928T0600Z-200928T0800Z/ Western El Paso County- Including the cities of Downtown El Paso, West El Paso, and Upper Valley 727 PM MDT Sun Sep 27 2020 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM MDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 10 AM MDT MONDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph expected. Stronger winds gusts up to 60 mph will occur along the western slopes of area mountains. Blowing dust is possible too. * WHERE...West slopes of the Franklin Mountains, including portions of West El Paso. * WHEN...For the High Wind Warning, from 2 AM to 10 AM MDT Monday. For the Wind Advisory, from midnight tonight to 2 AM MDT Monday. * ADDITIONAL DETAILS...Expect the strongest winds to occur generally between 2 AM and 7 AM on Monday morning. Gusty winds will blow around unsecured objects, and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ417-TXZ420-422-281600- /O.CON.KEPZ.HW.W.0004.200928T0800Z-200928T1600Z/ /O.CON.KEPZ.WI.Y.0017.200928T0600Z-200928T0800Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, and Sierra Blanca 727 PM MDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM MDT MONDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MDT MONDAY... * WHAT...Northeast winds will increase to 25 to 30 mph with gusts up to 45 mph after midnight. A couple hours later, winds strengthen to 35 to 45 mph with gusts up to 50 to 55 mph. The strongest winds will occur along the western slopes of area mountains, including the Hueco Mountains. Blowing dust is also expected. * WHERE...Portions of Hudspeth County, the Otero Mesa, far east El Paso County, and the Hueco Mountains. * WHEN...The wind advisory begins at midnight tonight. At 2 AM MDT it is upgraded to a warning, which will last through 10 AM MDT Monday. * ADDITIONAL DETAILS...Expect the strongest winds to occur generally between 2 AM and 7 AM Monday. Gusty winds will blow around unsecured objects, and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ411-412-414-281600- /O.EXA.KEPZ.WI.Y.0017.200928T0600Z-200928T1600Z/ Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, and Mountain Park 727 PM MDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT MONDAY... * WHAT...Northeast winds 30 to 35 mph with gusts up to 50 mph expected. Stronger winds gusts will occur along the western slopes of area mountains. Blowing dust is also expected. * WHERE...Southern Dona Ana County including Las Cruces, the northern half of the Tularosa Basin and the west slopes of the Sacramento Mountains. * WHEN...From midnight tonight to 10 AM MDT Monday. * ADDITIONAL DETAILS...Expect the strongest winds to occur generally between 2 AM and 7 AM on Monday. Gusty winds will blow around unsecured objects and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ413-TXZ419-421-423-424-281600- /O.CON.KEPZ.WI.Y.0017.200928T0600Z-200928T1600Z/ Southern Tularosa Basin-Eastern/Central El Paso County-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, Fort Bliss, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 727 PM MDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT MONDAY... * WHAT...Northeast winds 30 to 35 mph with gusts up to 50 mph expected. Blowing dust is also expected. * WHERE...Portions of Hudspeth County, the southern half of the Tularosa Basin, and most of El Paso county. * WHEN...From midnight tonight to 10 AM MDT Monday. * ADDITIONAL DETAILS...Expect the strongest winds to occur generally between 2 AM and 7 AM on Monday. Gusty winds will blow around unsecured objects and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can create hazardous driving conditions, especially for high profile vehicles. Use extra caution while driving. Be sure to secure loose outdoor objects. Blowing dust will also be likely and may impact travel. If you encounter reduced visibility while driving, either slow your speed to match the conditions or pull completely off of the road, take your foot off the brakes and turn off your lights, and wait for conditions to improve. && $$ Crespo
484 WWUS74 KEPZ 281504 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 904 AM MDT Mon Sep 28 2020 NMZ417-TXZ418-420-422-281615- /O.CON.KEPZ.HW.W.0004.000000T0000Z-200928T1600Z/ Otero Mesa-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Southern Hudspeth Highlands- Including the cities of Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca 904 AM MDT Mon Sep 28 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT... NE winds are 35 to 45 mph with gusts up to 50 to 55 mph. The strongest winds will occur along the western slopes of area mountains, including the Hueco Mountains. Blowing dust is also expected. * WHERE...Portions of Hudspeth County, the Otero Mesa, far east El Paso County, and the Hueco Mountains. * WHEN...Now through 10 AM MDT Monday. * ADDITIONAL DETAILS... Gusty winds will blow around unsecured objects, and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ404-405-282000- /O.EXB.KEPZ.WI.Y.0017.000000T0000Z-200928T2000Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, and Hachita 904 AM MDT Mon Sep 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... * WHAT...Northeast winds 30 to 35 mph with gusts up to 50 mph expected. Stronger winds gusts will occur along the western slopes of area mountains. Blowing dust is lingering, and dropping visibilities to 7SM in some areas. Visibilities are expected to remain at or above 5SM around I-10 at this time. Visibilities could drop on the west to northwest side of Lordsburg Playa. * WHERE...The lowlands of Hidalgo county, including the southwestern lowlands of Grant County. * WHEN...Now until 2 PM MDT this afternoon. * ADDITIONAL DETAILS...Gusty winds will blow around unsecured objects and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ411>414-TXZ419-421-423-424-281615- /O.CON.KEPZ.WI.Y.0017.000000T0000Z-200928T1600Z/ Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Eastern/Central El Paso County-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, East and Northeast El Paso, Socorro, Fort Bliss, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 904 AM MDT Mon Sep 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...Northeast winds 30 to 35 mph with gusts up to 50 mph expected. Blowing dust is also expected. * WHERE...Portions of Hudspeth County, the southern half of the Tularosa Basin, and most of El Paso county. * WHEN...Now until 10 AM MDT Monday. * ADDITIONAL DETAILS...Gusty winds will blow around unsecured objects and could also knock down tree limbs. Additionally, these strong winds will create areas of blowing dust with reductions in visibility possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can create hazardous driving conditions, especially for high profile vehicles. Use extra caution while driving. Be sure to secure loose outdoor objects. Blowing dust will also be likely and may impact travel. If you encounter reduced visibility while driving, either slow your speed to match the conditions or pull completely off of the road, take your foot off the brakes and turn off your lights, and wait for conditions to improve. && $$ Dhuyvetter
718 WWUS74 KEPZ 282012 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 212 PM MDT Mon Sep 28 2020 NMZ404-405-282115- /O.EXP.KEPZ.WI.Y.0017.000000T0000Z-200928T2000Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, and Hachita 212 PM MDT Mon Sep 28 2020 ...WIND ADVISORY HAS EXPIRED... Winds are calming down to breezy conditions, with a few isolated gusts up to 30 mph. Winds will continue to slowly calm down through out the afternoon and evening hours. Visibilities have cleared up, and should remain clear. $$ NMZ415-291400- /O.NEW.KEPZ.FZ.W.0001.200929T0800Z-200929T1400Z/ Sacramento Mountains Above 7500 Feet- Including the cities of Cloudcroft, Sunspot, and Apache Summit 212 PM MDT Mon Sep 28 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In the Sacramento Mountains above 7,500ft. * WHEN...From 2 AM to 8 AM MDT Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ414-416-291400- /O.NEW.KEPZ.FR.Y.0001.200929T0800Z-200929T1400Z/ West Slopes Sacramento Mountains Below 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Mayhill, Pinon, and Sacramento 212 PM MDT Mon Sep 28 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 33 could result in isolated areas of frost formation, especially in locations with more dense vegetation. * WHERE...In the Sacramento Mountains between elevations of 6,500ft and 7,500ft. * WHEN...From 2 AM to 8 AM MDT Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Dhuyvetter
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Sep 26, 11:56 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 26, 11:56 PM MDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1156 PM MDT Sat Sep 26 2020
.AVIATION...06Z TAF CYCLE
Clear skies through the perioid. West to NW winds will diminish to
around 6-12 knots before dawn, but will remain a little gusty at
ELP due to downsloping (few gusts 20-24 knots). An approaching
surface trough will reach the Rio Grande during the afternoon,
with a tightening pressure gradient bringing a return to breezy
NW winds in the 15 to 20 knot range, and gusts 22 to 28 knots.
The stronger winds will generally be west of the Rio Grande.
&&
.PREV DISCUSSION...337 PM MDT Sat Sep 26 2020...
.SYNOPSIS...
One more day of breezy winds and near-record hot temperatures on
Sunday, before the weather pattern changes Sunday night. A strong
backdoor cold front will move through the Borderland on early
Monday morning, bringing windy conditions behind the cold front,
with the potential of areas of blowing dust. Monday will be
dramatically cooler, with temperatures roughly 20 degrees cooler
than Sunday. Low temperatures Tuesday morning may reach below
freezing on the highest peaks of the Sacramento Mountains. The
rest of the week, expect gradually rising temperatures, with dry
conditions continuing.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Sunday...
Tonight, high pressure over the southwest persists, and temperatures
remain around normal tonight. Winds should calm down a couple hours
after sunset, but isolated gusts could occur as a surface trough
around northeast NM holds over night. The environment remains dry,
so no precipitation tonight and through the short term period.
A stronger upper level trough in the northern plains begins to move
south Sunday morning. The upper level high pressure over the area
gets squeezed west to AZ. With northwest flow aloft (and at the
surface), temperatures should drop a couple of degrees Sunday. High
pressure at the surface sets up over the central AZ/NM border. With
the surface trough to our east, a nice pressure gradient sets up
over the area. Models are hinting at the strongest northwest winds
setting up around the AZ/NM border by Grant county, continuing
through the southern areas on Grant county and into Luna county, and
exiting our area by the US/MX border by western Dona Ana county.
Some ideal fire weather conditions could set up in this area
mentioned, as well as wide spread blowing dust especially around the
Lordsburg Playa.
&&
.LONG TERM...Sunday night through Saturday...
What you need to know:
-Strong winds moving in late Sunday in Monday morning, especially
for Hudspeth and Otero counties and west slopes of area
mountains;
-Much cooler temperatures on Monday (~20F+ difference from
Sunday);
-Highest elevations in the Sacramento Mountains could drop below
32F on Tuesday morning;
-Dry conditions continue.
Sunday night, high pressure sets up over the western U.S., with a
high amplitude upper trough dropping into the central U.S.,
placing the Borderland in dry, northwest flow. This will push a
surface high south across the western US, bringing a strong, and
fast-moving, backdoor coldfront into the Borderland overnight
Sunday. Medium range models show the front reaching the
Sacramento Mountains by roughly midnight, pushing through the CWA
by sunrise. An impressive 15mb surface pressure gradient rise
behind this front will make for a windy start to the work week for
some areas. Models indicate that our southern half of the CWA,
and west slopes, will take the brunt of the wind. Therefore,
expect sustained N/NE winds 25-35 mph across Otero, Hudspeth and
eastern El Paso counties starting after (roughly) 3am Monday
morning; stronger gusts to 45-50 mph+ possible, especially on the
aforementioned west slopes. The strongest winds should last
through (roughly) 10 am in these areas. If model trends continue,
expect (at least) a Wind Advisory to be issued for these areas.
By mid-morning, the strongest winds shift ("only" 15-25 mph;
gusts to 35+ mph at this time), setting up south of the I-10
corridor. Wind will continue to gradually decrease through the
late afternoon and evening. In addition, given how dry the soils
are, blowing dust will likely be a problem throughout the day on
Monday. I've placed a mention on blowing dust in the forecast for
Dona Ana, El Paso and Hudspeth counties, but coverage may be
expanded by future shifts.
Monday also promises to be dramatically cooler, with strong H7
cold air advection through the day, allowing highs to top out
15-25F cooler than Sunday. This means mid to upper 70s in the
lowlands. With cooler highs, and lack of WAA, come cooler lows for
Tuesday morning. We will be watching out for areas in the highest
peaks of the Sacramento Mountains to drop below freezing by
Tuesday morning. This could warrant a Freeze Warning by future
shifts. Otherwise, most of the lowlands will be in the mid to
upper 40s.
From Tuesday through the rest of the long term, a synoptic PNA
pattern sets up over the CONUS, with upper-level high pressure slowly
sliding into the region through the week. This will cause a
gradual warm up to near seasonal average temperatures through the
week, with zero precipitation chances through the period.
&&
.FIRE WEATHER...
A surface trough over northeastern NM will tighten the surface
gradient over the Sacramento Mtns this afternoon, leading to
slightly windy conditions. Combined with the persistent dry air, RF
conditions will be met this afternoon in FWZone 113, especially in
the northern areas. Winds should calm down around sunset. The
surface gradient will persist through the night, so isolated wind
gusts can exist in zone 113. However, max RH recoveries will be in
the 40 to 50% range tonight.
Tomorrow, Sunday, surface high pressure sets up over the central
AZ/NM border. The surface trough over northeastern NM starts to move
southeast. This set up will move the focus of faster winds to
FWZones 111, the southwestern part of 110, and a smaller part of 112
in the southwestern corner. Winds will increase in the afternoon
hours to 15 to 25mph with gusts up to 30mph. Min RH values remain
around 10 to 15%. A Red Flag is issued for Sunday afternoon for
FWZones 111.
A very strong trough begins to move south late Sunday night. A
coldfront will move into the area early Monday morning, cooling down
temperatures dramatically and bringing wind conditions to the
eastern zones. No RF will be needed for Monday, as temperatures will
stay low enough to keep min RH values up. However, a freeze warning
will be likely for Tuesday night in the Sacramento Mountains.
After Monday, the upper level trough moves to the east and a high
tries to rebuild to our west; giving us northwesterly flow aloft. So
temperatures are slow to warm back up to normal, moisture stays out
of the area (taking Min RH values back down to 15 - 20%), but winds
remain calm. These conditions will last through next week and into
next weekend.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 67 96 57 75 / 0 0 0 0
Sierra Blanca 63 92 56 70 / 0 0 0 0
Las Cruces 61 92 58 74 / 0 0 0 0
Alamogordo 64 93 55 75 / 0 0 0 0
Cloudcroft 49 72 37 52 / 0 0 0 0
Truth or Consequences 64 93 56 75 / 0 0 0 0
Silver City 59 86 52 73 / 0 0 0 0
Deming 62 94 57 77 / 0 0 0 0
Lordsburg 60 91 60 78 / 0 0 0 0
West El Paso Metro 70 96 57 75 / 0 0 0 0
Dell City 60 96 56 72 / 0 0 0 0
Fort Hancock 67 99 59 76 / 0 0 0 0
Loma Linda 65 89 51 68 / 0 0 0 0
Fabens 67 95 57 74 / 0 0 0 0
Santa Teresa 64 94 56 74 / 0 0 0 0
White Sands HQ 67 93 57 74 / 0 0 0 0
Jornada Range 62 92 58 75 / 0 0 0 0
Hatch 62 93 59 77 / 0 0 0 0
Columbus 67 94 60 77 / 0 0 0 0
Orogrande 61 93 56 74 / 0 0 0 0
Mayhill 57 82 41 58 / 0 0 0 0
Mescalero 54 82 41 61 / 0 0 0 0
Timberon 54 80 43 59 / 0 0 0 0
Winston 52 86 51 70 / 0 0 0 0
Hillsboro 59 92 53 74 / 0 0 0 0
Spaceport 61 92 58 75 / 0 0 0 0
Lake Roberts 51 86 50 74 / 0 0 0 0
Hurley 59 89 52 74 / 0 0 0 0
Cliff 58 92 57 81 / 0 0 0 0
Mule Creek 58 88 58 80 / 0 0 0 0
Faywood 61 89 53 73 / 0 0 0 0
Animas 60 93 60 79 / 0 0 0 0
Hachita 59 92 58 76 / 0 0 0 0
Antelope Wells 59 92 58 77 / 0 0 0 0
Cloverdale 60 87 57 75 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 6 PM MDT Sunday for NMZ111.
TX...None.
&&Hazardous weather outlook, Sep 26, 11:07 AM MDT, 16 hours 47 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1107 AM MDT Sat Sep 26 2020 NMZ401>417-TXZ418>424-271715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1107 AM MDT Sat Sep 26 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ED
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 1:35 PM MDT | High Wind Warning | EPZ | Otero | 20 hr |
Nearby
Wind Advisories in New Mexico, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.